How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Nancy Your Own Question
Nancy
Nancy, Psychotherapist
Category: Mental Health
Satisfied Customers: 746
Experience:  ABD for a PhD in Psychology, Psychotherapist for over 20 years
16724211
Type Your Mental Health Question Here...
Nancy is online now
A new question is answered every 9 seconds

Hi docs, My sis has been having these symptoms washing hands

Customer Question

Hi docs, My sis has been having these symptoms washing hands & cleanliness freaky since past 1 year & disinterested in doing things , having things organised in particular manner, agressiveness, moody bahaviour, stubbornness all this since past 3- 4 months. When we told her last year to get a counseling done she denied saying that we have been after her life every now and then. To provide a brief about her she has been a turner Syndrome patient since past 5-6 years. Now she is only 18 years. We are very concerned about her about she doesn't listen' to us , Can you pl immediately suggest us something. Your opinin will make a difference.

Rgds, jais
Submitted: 7 years ago via Patientsville.
Category: Mental Health
Expert:  Nancy replied 7 years ago.
Hi Jais,

From the symptoms you describe, your sister has Obsessive-Compulsive Disorder (OCD). OCD is characterized by repetitive thoughts, feelings and/or behaviors that cannot be easily controlled on one's own.

Here is some information: http://www.nimh.nih.gov/health/topics/obsessive-compulsive-disorder-ocd/index.shtml

She has a few options - she can try psychotherapy first, to learnbehavioral techniques to control her thoughts and actions. If that does not work to her satisfaction, she should see a Psychiatrist for medication to help her control her thoughts and actions.

Right now, those are the only two options for treatment.

Nancy
Customer: replied 7 years ago.
Hi Nancy,

If you read my entire question you will learn that we have tried a few medicines, i would like to know if it can be really cursed by psychotherapy or consuleing as its been over 1 year and she has also develop some symptons of depression, As she was not ready to go for any kind of consuling we decided to treat her now starting with the first dose as mentioned above , but looking at the side effects we would like to know from your experience that consuleing can still help her.
your opinion with help.
rgds,
jais
Expert:  Nancy replied 7 years ago.
<p>I apologize, the additional information does not show up until after I answer your question.</p><p> </p><p>Counseling is the primary way in which people seek help from OCD. When that does not happen as quickly as people like, they take the medications, which help them gain control over their behaviors.</p><p> </p><p>Who prescribed the medications she took? A Psychiatrist?</p><p> </p><p>Nancy</p>
Customer: replied 7 years ago.
She has been pescribed by Dr. Ashit Sheth M. D , D.P.M
do you require any other info?
Customer: replied 7 years ago.
Yes a Psychiatrist
Expert:  Nancy replied 7 years ago.
Thank you for that additional information.

I would suggest you address any medication questions directly to him - as he knows her history, and then encourage her to go to counseling.

Nancy
Customer: replied 7 years ago.
Thank you for a prompt reply. But Actually this Psychiatrist doesn't know her history . She is been treated by him since past 7 days only and today is the eight day. I am keen to know the medication that we gave her ( mentioned above) was neccessary depending upon her symptons that i had mentioned to you as she suffered from strokes/ chills last nite for 7 hrs after the very first dose.

Please reply.

many thanks in advance.
Expert:  Nancy replied 7 years ago.
The psychiatrist would have had to have taken a hisotry in order for him to prescribe this medication.

Based upon the evaluation the psychiatrist completed, he decided these were the correct medications - if your sister is having negative side-effects, he needs to know immediately.

Nancy

Customer: replied 7 years ago.

Thanks,

He knows it we informed him about 7 hrs back but he has asked us to continue the medications inspite of knowing the facts infact his medicine includes half dose of Pacitane 2mg in the afternoon( after the adverse effect we aren't in favor of his medicine so we didn't gave the afternoon dose) also he has asked us to increase Pacitane 2mg & Zapiz 0.5 mg - from half tablet to 1 along with other two drugs.

Dear mam do you think if we should continue with the medicine?
what if there are side effects tonight as well?
is there going to be any other adverse effect if we stop the medicine completely ( like we have done)?

Great Regards,
jais
Expert:  Nancy replied 7 years ago.
Jais,

Continue to give her the medication. These side-effects will go away - give her the medications despite the side-effects. They will subside. It will take several days, but then they will go away.

Do not stop the medicine - that is not good for her.

Nancy
Customer: replied 7 years ago.
Also lastly if you could throw some light on the pescribed medicines, what is your opinion ?

Regards,
jais
Expert:  Nancy replied 7 years ago.
Since I have not evaluated your sister personally, I cannot comment on the medications - but Jais, trust the Psychiatrist. He is well trained and knows what he is doing.

Nancy
Customer: replied 7 years ago.
Thank you . I wish i could trust him. i am not able to contact him at this movment as he is not given us any emergency no. i don't like this ill treatment.
anyway, But being my sis how can i take the risk of giving her the tabs , if it happens more adversely than what should my family do.

the doc & asstitants never told us of any side effects in the first place.

We also dont know at what he has diagonsed & for what stage. He has not even given any antidote?

MaM what do you mean by Do not stop the medicine - that is not good for her. could you please explain.
rgds,
jais
Expert:  Nancy replied 7 years ago.
Stopping the medication will only bring a return of symptoms - let the medication work - the side effects will go away in a few days.

Nancy

Related Mental Health Questions